RSS
TwitterFacebook

Januvia Lawsuits

Contact A Lawyer

Have A Potential Case Reviewed By An Attorney

  • This field is for validation purposes and should be left unchanged.

Use of the diabetes drug Januvia has been linked to reports of serious and potentially life-threatening side effects, including pancreatic cancer and pancreatitis.

JANUVIA LAWSUIT STATUS: Lawyers are evaluating potential Januvia pancreatic cancer lawsuits on behalf of individuals nationwide, as a result of the manufacturers failure to warn about the risk of cancer.

>>REVIEW A CASE WITH A JANUVIA LAWYER<<

MANUFACTURERS: Merck & Co.

OVERVIEW: Januvia (sitagliptin) is a diabetes drug approved for the treatment of adults with Type 2 diabetes. The drug was first approved by the FDA in 2006. It is also used in combination with metformin in the drug Janumet.

Januvia is one of the first in a new class of diabetic drugs called dipeptidyl peptidase-4 (DPP-4), and is prescribed in pill form. Amid aggressive manufacturing and a failure to adequately warn about the potential side effects of Januvia, the medication has become one of the top selling drugs in the country and one of Merck’s best selling products.

JANUVIA SIDE EFFECTS Studies have suggested that side effects of Januvia may increase the risk of pancreatitis, which could ultimately lead to the development of pancreatic cancer for some users.

In September 2009, the FDA required new warnings about the Januvia pancreatitis risk, after at least 88 cases of pancreatitis were reported between October 2006 and February 2009, including 58 cases that resulted in hospitalization.

Pancreatitis is an inflammation of the pancreas, which can cause symptoms like:

  • Severe upper abdominal pain which may radiate through the back
  • Nausea and Vomiting
  • High or Low Blood Pressure
  • Elevated Heart or Respiratory Rates

Although pancreatitis is a substantial risk factor for the subsequent development of pancreatic cancer, due to the chronic inflammation and increased cell turn over, Merck has failed to warn users or the medical community about the importance of monitoring for the first signs of changes to the pancrease.

JANUVIA PANCREATIC CANCER LAWSUIT: A number of recent studies have suggested that there may be a link between Januvia and pancreatic cancer.

According to a study published in the medical journal Gastroenterology in February 2011, the development of pancreatic cancer among Januvia users was 2.7 times greater than among other diabetics.

In the February 2013 edition of JAMA Internal Medicine, researchers raised serious concerns about the Januvia pancreatic cancer risk, after a study found that individuals treated with Januvia were twice as likely to be hospitalized with pancreatitis, which could ultimately lead to pancreatic cancer.

Merck’s failure to warn about the Januvia pancreas cancer risk has had devastating consequences for individuals throughout the United States, as it is the fourth most common cause of cancer related deaths in the United States.

Pancreatic cancer symptoms may include:

  • Upper abdomen pain
  • Loss of appetite
  • Weight loss
  • Jaundice
  • Fatigue and weariness
  • Nausea and Vomiting

Contact a Januvia Lawyer About Pancreatic Cancer

Januvia pancreatic cancer lawyers are reviewing potential lawsuits for individuals throughout the United States as a result of Merck’s failure to provide adequate warnings for users or the medical community. To review a potential claim for yourself, a friend or family member, request a free consultation and claim evaluation.

Tags: , , , ,

53 comments

  1. wayne Reply

    I was put on Janumet 50/1000 two years ago and with in a few months developed serious stomach pain. After almost a year and 5 different doctors checking me with ultra sound and scopes and dozens of wrong diagnosis I finally cured myself. Get off Januvia .
    I stopped the medication out of curiosity and within 48 hours I felt great and have not had pain in 3 months. Sad I had to figure this out after so many tests and visits.

  2. Doug Reply

    Prescribed this about 1.5 months ago and about 5 pills into the 2nd bottle, developed a horrible pain in my back, hip, knee, and left leg..Thought the problem was caused by a soft bed but got on the internet and found out that almost everyone was reporting the same problems..Still convinced problem was coming from the bed. I was given steroids in hopes of shrinking a disc..Got back on the internet and decided my problem was caused by the Januvia. Just too many people had the same exact symptoms. Was trying to walk on a leg that actually felt broken and ended up doing a little bit of a skip-hop and crunched the disc. This caused me to experience the most pain I have ever had in my 64 years and a trip to the ER as I couldn’t hardly move for 30 minutes. Still don’t know the true cause but now I highly suspect it was caused by Januvia. There has got to be some kind of legal recourse to get this drug off the market until further test are done..Januvia is history fr me.

  3. K.Martin Reply

    I took junuvia for several years, started going to bathroom a lot..losing weight, was told I had stomach flu. After several more test I was told I had adenocarcinoma cancer of the pancreas. I have been through chemo and radiation(70 trips). Had surgery December 26,2013, lost my pancreas,20 present of my stomach and my spleen. Lost 115 lbs.

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.